Soonchunhyang Med Sci.  2012 Dec;18(2):151-154.

A Case of Amitraz Poisoning Initially Misdiagnosed as Acute Organophosphate Insecticide Poisoning

Affiliations
  • 1Department of Emergency Medicine, Soonchunhyang University Seoul Hospital, Soonchunhyang University College of Medicine, Seoul, Korea. emcys@schmc.ac.kr

Abstract

Amitraz is acaricidal and insecticidal pesticide used worldwide to control ticks and mites in plants and animals. Amitraz poisoning is characterized by clinical toxidrome such as central nervous system, respiratory depression, bradycardia, hypotension, hypothermia, and hyperglycemia. Toxic mechanism of amitraz is mainly alpha2-agonistic function and poisonings may occur by any route. Such clinical symptoms and signs of acute amitraz poisoning were possible to be thought as a toxidrome of acute organophosphate poisoning. We reported a 68-year-old woman that initially was misdiagnosed as acute organophosphate poisoning on the ground of symptoms and signs of mental change, respiratory depression, bradycardia, and hypotension. However, the serum level of pseudocholinesterase level at emergency room admission was within normal level and a vacant bottle of amitraz pesticide was founded around the yard of the patient. The patient was totally recovered from acute amitraz poisoning 2 days later after mechanical ventilation and conservative cares including atropine injection.

Keyword

Amitraz; Poisoning; Organophosphates

MeSH Terms

Animals
Atropine
Bradycardia
Central Nervous System
Emergencies
Female
Humans
Hyperglycemia
Hypotension
Hypothermia
Mites
Organophosphate Poisoning
Organophosphates
Pseudocholinesterase
Respiration, Artificial
Respiratory Insufficiency
Ticks
Toluidines
Atropine
Organophosphates
Pseudocholinesterase
Toluidines
Full Text Links
  • SMS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr